CASE REPORT
Year : 2016  |  Volume : 7  |  Issue : 4  |  Page : 184-186

Clozapine-induced cataract in a young female


1 Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya Medical Research Foundation, Chennai, India
2 Department of Ophthalmology, Narayana Medical College, Nellore, Andhra Pradesh, India

Correspondence Address:
Md. Shahid Alam
Department of Orbit Oculoplasty Reconstructive and Aesthetic Services, Sankara Nethralaya Medical Research Foundation, Chennai, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.195904

Rights and Permissions

A variety of systemic drugs including corticosteroids, amiodarone and antipsychotics have been known to cause cataract formation. Typical antipsychotics such as chlorpromazine have been reported to cause cataract formation in varying rates ranging from 22% to 80%. Cataract as an adverse effect resulting from the long term use of atypical antipsychotic has rarely been mentioned in literature, and there is only a single case report of cataract formation from prolonged use of clozapine. We report a rare case of clozpine induced cataract in a young female. The patient was advised to consult her psychiatrist for a change of drug and to undergo cataract surgery.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed500    
    Printed3    
    Emailed0    
    PDF Downloaded125    
    Comments [Add]    
    Cited by others 1    

Recommend this journal